Skip to content

Am I having a side effect from insulin Tresiba (degludec)?

  • by

We will discuss the common side effects of insulin, and how you can tell if Tresiba is giving you the problem.

I do not feel well is this a side effect of insulin traceepa in order to answer this question first we will review the common side effects of insulin next we will talk about how you can tell if you are having a side effect from any type of insulin and what you can do about it let’s first review the common side effects of insulin some side effects are the same

Among all types of insulin this includes low blood sugar weight gain swelling and maybe a small rise in blood pressure changing to a different type of insulin will not make much difference another common side effect of insulin is skin reaction however you may have skin reaction to only one type of insulin but not to the others for example insulin atlantis may

Make your skin red itchy or painful while other types of insulin like lava meal or trusiva may not give you the same problem or it may be the other way around you have skin reaction to lavemere but not to land us or noble lag in addition if you keep on injecting the same spot of your body the skin there can get thicker and that will affect insulin absorption

So always rotate injection sites now let’s talk about how to tell whether insulin is giving you the problem and what you can do first of all review the common side effects of insulin that we have just discussed find out if what you’re experiencing is a common side effect of insulin if it is not a common side effect of insulin then your symptom is likely from

Other medical condition or other medications however if you cannot figure out what else can do it and still feel strongly that insulin is a problem you can switch to a different type of insulin for a few days and see if you feel better if you do feel better your problem could be a side effect of the first insulin if you still do not feel better then please

Look for other causes on the other hand if your problem is a common side effect of insulin then the solution depends on what specific side effect you’re getting if it is a skin reaction you can switch to different type of insulin or change injection sites and that will usually solve the problem or if the skin reaction is really mild it may just disappear after a

Few injections and rubbing some benadryl on the injection sites can also help if it is not a skin reaction but something like weight gain or low blood sugar or swelling then switching to a different type of insulin is not going to help in that kind of situation we will have to use as little insulin as possible to control blood sugar let’s look at example this

Is a gentleman who recently started to take insulin basically he has gained weight by reviewing the common side effects of insulin you notice that weight gain is a common side effect however changing to a different type of insulin will not make a difference he will still gain weight and his blood sugar is so high that we have to use insulin we try to use as

Little insulin as possible so he does not gain too much weight in this second example a lady started to take insulin humalog recently then she had a skin reaction at the injection sites it became red and itchy after reviewing the common side effects of insulin we found that skin reaction is a common side effect and the problem could be solved by switching to a

Different type of insulin or changing injection sites she still had the skin reaction after changing from injecting arm to injecting abdomen we also tried some benadryl on the skin but it was still itching so eventually we switched the insulin overload and her problem was soft the next example is a lady who started to take insulin atlantis recently and then she

Had back pain by reviewing the common side effects of insulin you notice that back pain is not a common side effect most likely her back pains from another medical condition or medication she went to the emergency room and was found to have a kidney stone what i would like to highlight here is if your problem is not a common side effect of insulin make sure

You look for other reasons so you will not miss a serious medical condition the next example is a lady who started to take insulin traceeva recently and she felt tingling her feet by reviewing the common side effects of insulin you notice that tingling is not a common side effect however she still felt strongly that insulin traceeva is a problem so we switched

To different type of insulin insulin lavemere but the tingling continued to be there after a few days we did some additional investigation and it turned out that she had low vitamin b12 level and her tingling disappeared after she started to take vitamin b12 important points for your safety first most side effects happen within a few days after you start the

Insulin if it happens much later let’s say two months later it is very unlikely to be a side effect of the insulin second monitor blood sugar closely after you switch to different type of insulin at least twice a day in the first few days because blood sugar can go up and you may need to change insulin dose the third point is very important if you feel very sick

Then regardless of the reason go to the emergency room don’t wait when switching insulin you need to switch to the same class of insulin low acting insulin needs to be replaced by another low acting insulin and short acting insulin need to be replaced by another short acting insulin if you’re not familiar with this concept you can go to hmf-diabetes.com and search

What types of insulin are available to find out what insulins are long acting and what are short acting or you can just search any question about diabetes on the website

Transcribed from video
Am I having a side effect from insulin Tresiba (degludec)? By Help My Diabetes